How Long Does It Take To Detox From Heroin?
Heroin addiction is a serious problem that can have devastating consequences. If you or someone you know is addicted to heroin, it’s important to get help as soon as possible. The sooner you get help, the better your chances of recovery.
How long does it take to detox from heroin?
There is no one-size-fits-all answer to the question of how long it takes to detox from heroin. The amount of time it takes will depend on a number of factors, including how much heroin you’ve been using, how long you’ve been using it, your general health, and any other health conditions you may have.
Detoxing from heroin can be a difficult and uncomfortable process. However, there are treatments available that can help make it easier. If you’re ready to get help, call the National helpline at 1-888-919-3845 to find a treatment center near you. For sure, there are rehab for heroin in Boise and other cities in the US.
Recovery from heroin addiction is possible. With the right treatment and support, you can overcome your addiction and build a healthy, drug-free life.
What are the symptoms of heroin withdrawal?
Heroin withdrawal typically begins within 6-12 hours after your last dose. Symptoms can include:
- Agitation. You may feel restless, irritable, and unable to sit still. This can make it hard to concentrate or sleep.
- Anxiety. You may feel nervous, anxious, or on edge. You may also have trouble sleeping.
- Muscle aches and pains. You may experience pain in your muscles and bones. This can be severe enough to interfere with your ability to move around or do everyday activities.
- Sweating. You may sweat more than usual, even if you’re not hot. This can occur all over your body or just in certain areas, such as your hands, feet, or face.
- Runny nose. You may have a runny nose, watery eyes, and sneezing.
- Stomach pain. You may experience cramps, nausea, vomiting, diarrhea, and loss of appetite.
- Increased heart rate. You may have a rapid or irregular heartbeat. This can make you feel anxious, shaky, or sweaty.
These symptoms can be mild to severe. They usually peak within 1-3 days and then gradually improve over the next week or so. However, some people may experience withdrawal symptoms for weeks or even months after stopping heroin use.
How is heroin withdrawal treated?
Medication can help relieve some of the symptoms of withdrawal, such as muscle aches, pain, nausea, vomiting, diarrhea, and anxiety. Medications that are commonly used to treat heroin withdrawal include:
- Clonidine. This medication can help reduce anxiety, sweating, runny nose, and stomach pain.
- Buprenorphine. This medication can help relieve withdrawal symptoms and cravings. It can also make it easier to stay in treatment.
- Naltrexone. This medication can help reduce cravings and prevent you from getting high if you use heroin.
Therapy can help you manage your withdrawal symptoms and deal with the underlying causes of your addiction. Therapies that are commonly used to treat heroin withdrawal include:
- Cognitive-behavioral therapy. This therapy can help you identify and change the thoughts and behaviors that contribute to your addiction.
- Motivational interviewing. This therapy can help you explore your motivation for change and overcome any ambivalence you may have about treatment.
- Contingency management. This therapy uses rewards, such as vouchers or prizes, to motivate you to stay in treatment and abstain from drug use.
If you’re seeking treatment for heroin withdrawal, call the National helpline at 1-888-919-3845 to find a treatment center near you.